SYNTHES GMBH 11.5MM/8.5MM PROTECTION SLEEVE FOR RECON LOCKING; GUIDE, SURGICAL, INSTRUMENT
Back to Search Results |
| Model Number |
03.010.075 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the protection sleeve and wire guide in question became bent during a procedure.The procedure was completed successfully and no fragments were generated.There were no reported patient consequences/outcomes.This report is for a 11.5mm/8.5mm protection sleeve for recon locking.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part # 03.010.075; synthes lot # pe03466; supplier lot # pe03466; release to warehouse date: april 13, 2018; supplier: (b)(4); no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 11.5/8.5 protec sleeve for recon lckng was scratched and nicked at the proximal end.It appears to be slightly bent along the shaft.A dimensional inspection for the 11.5/8.5 protec sleeve for recon lckng was not performed as it is not applicable to the complaint condition.A functional test was performed, the wire guide was intended to be extracted from the protection sleeve using manual forceps, it was not possible to disassemble both devices.This issue is most likely due to the bent condition of the protection sleeve.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 11.5/8.5 protec sleeve for recon lckng would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.